North Dakota, 2003

Hail in North Dakota, June 15, 2003

June 15, 2003 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 15, 1:45 PM CST, 4 hours earlier.

Area forecast discussion, Jun 15, 1:45 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT SUN JUN 15 2003

THUNDERSTORM THREAT REMAINS THE MAIN CONCERN THIS FORECAST PERIOD.
WILL ALSO MENTION HEAVY RAIN...

CURRENT INDICATIONS ARE MOISTURE AND INMSTABILITY INCREASING ACROSS
THE REGION. BAND OF WEAK CONVECTION HAS BEEN SLOWLY DEVELOPING
ACROSS MONTANA INTO NORTHWEST MINNESOTA. WAITING FOR SHORT WAVE
ASSOCITED WITH JET STREAK FORECAST BY ETA MODEL TO FOCUS THE
THUNDERSTORMS IN SOUTHWEST NORTHEAST LINE. THIS WILLLEND TO TRAINING
CELLS SO ALONG WITH ABUNDANT MOISTURE AND INSTABILITY HEAVY RAINFALL
IS POSSIBLE. WILL MENTION IIN ZONES. HAVE USED ETA MODEL AS THIS
SEEMED TO BETTER FOCUS THE PRECIPITATION AREAS AROUND THE JET STREAK
AND SURFACE BOUNDAY THROUGH 36 HOURS. BY MONDAY AFERNOON TRHE
SURFACE BOUNDARY SLIDES SOUTHEAST ND H5 RIDGING BEGINS TO BUILD INTO
TEH NORTHERN PLAINS. THIS SHOULD CUT OFF PRECIP CHANCES MONDAY NIGHT
INTO THE MIDDLE OF THE WEEK. IN THE EXTENDED...WILL BROAD BRUSH
SHOWERS AND THUNDERSTORSM FROM FRIDAY THROUGH THE WEEKEND.

.BIS...NONE.

WAA
Hazardous weather outlook, Jun 15, 8:20 AM CST, 9 hours 25 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161420-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
920 AM CDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. A TROUGH OF LOW PRESSURE OVER WESTERN NORTH DAKOTA WILL
MOVE SLOWLY EAST TODAY. STRONG THUNDERSTORMS ARE EXPECTED TO
DEVELOP...SOME OF WHICH MAY BECOME SEVERE. THE MAIN THREAT WILL BE
DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER FAIRLY STRONG SYSTEM WILL BRING THE CHANCE
OF ISOLATED STRONG TO SEVERE THUNDERSTORMS MONDAY AFTERNOON
AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED

SHULZ

In the hours before

Special weather statement, Jun 15, 4:05 PM CST, 1 hour 40 minutes before
NDZ017-152305-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
505 PM CDT (405 PM MDT) SUN JUN 15 2003

AN ISOLATED THUNDERSTORM HAS DEVELOPED IN CENTRAL MCKENZIE COUNTY
MOVING EAST AT 20 MPH CREATING HEAVY RAIN...SMALL HAIL AND DANGEROUS
LIGHTNING. THIS STORM...LOCATED 10 MILES NORTHWEST OF GRASSY
BUTTE...IS EXPECTED TO MOVE EAST OUT OF THE COUNTY OVER THE NEXT
HOUR OR SO. SEVERE WEATHER IS POSSIBLE OVER THE NEXT FEW HOURS.

ASSID
Special weather statement, Jun 15, 5:08 PM CST, 37 minutes before
NDZ017-160010-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
608 PM CDT (508 PM MDT) SUN JUN 15 2003

AN ISOLATED THUNDERSTORM IN SOUTHEASTERN MCKENZIE COUNTY CONTINUES
TO PRODUCE HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING. THIS
STORM...LOCATED 4 MILES NORTH OF GRASSY BUTTE...WILL MOVE SLOWLY
EAST OVER THE NEXT HOUR OR SO. SEVERE WEATHER IS POSSIBLE OVER THE
NEXT FEW HOURS.

ASSID

The radar

The Bismarck radar (KBIS), 169 km away, was scanning. The volume nearest the first event began at 23:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dunn

When
June 15, 5:45 PM CST
Where
Dunn County, 10 mi SW of Manning
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
47.133, -102.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366705.